Ask a doctor

Hyperpigmentation After Laser for Facial Hair

Hi I'm of asian indian origin with a very fair complexion. I got hyperpigmentation after laser treatment for facial hair. I've been using hydroquinone4%. Its not that effective. A dematologist has prescribed Triluma saying its more effectiveand the pigmentation will go away in 6 months. My PC says laser pigmentation is permament so i shouldn't waste money on it.I'm confused.

Doctor Answers (3)

Laser pigmentation may not be permanent

+2

Postinflammatory hyperpigmentation, whether from laser or other treatments, is usually temporary and improves over many months to a year. TriLuma is strong and may help if the pigment is examined to be superficial rather than deep, which it probably is at this early time. The dermatologist can examine you with a special light to see the depth of the pigment. If Triluma is prescribed, make sure you use it as directed and followup with your dermatologist because there could be side effects.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Laser hair removal and hyperpigmentation

+1

Triluma contains hydroquinone, tretinoin and a cortisone and is more effective than plain hydroquinone.  It is definitely worth using since it may help fade your pigmentation.  You must use sun protection.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

Hydroquinone may help post inflammatory hyperpigmentation

+1

Post inflammatory hyperpigmentation can occur after any laser hair removal treatment, especially patients with olive skin such as yourself.  In most cases, it will fade with time but can take up to 6 months.  Make sure you were sunscreen every day-- any sun exposure tends to worsen the hyperpigmentation.  In addition, hydroquinones can be very helpful-- I would use it for 2-3 months before deciding if it is working.  Triluma is one type of hydroquinone containing retinoids and a mild steroid.  These two additional ingredients help to reduce inflammation and increase the effectiveness of the hydroquinone.  I would make sure you followup with your physician after a few months.  Finally, I would caution you to not be tempted to do any lasers to correct the problem.  A tinture of time will likely improve your skin and any additional treatments may make things worse.

Best of Luck!

-Dr. Mann

Cleveland Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...